Alert archive / Arizona / Special Weather Statements in 2018
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 30, 2018, 4:21 PM MST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 4:21 PM MST (23:21 UTC)
- Expired
- Jul 30, 2018, 4:45 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 34 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935 WWUS85 KFGZ 302321 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 421 PM MST MON JUL 30 2018 AZZ016-018-302345- Northern Gila County-Eastern Mogollon Rim- 421 PM MST MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND COCONINO COUNTIES UNTIL 445 PM MST... At 420 PM MST, Doppler radar was tracking strong thunderstorms near Pine and Strawberry, or 9 miles northwest of Payson. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Payson, Flowing Springs, Mesa Del Caballo, Geronimo Estates, Freedom Acres, Pine, Strawberry, East Verde Estates, Houston Mesa Campground, Water Wheel Burn At Houston Mesa Rd- S, Tonto Natural Bridge State Park, Beaver Valley and Water Wheel Burn At Houston Mesa Rd-N. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3447 11151 3434 11125 3418 11137 3432 11163 TIME...MOT...LOC 2320Z 033DEG 4KT 3431 11148 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:49 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 30, 2:49 PM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 249 PM MST Mon Jul 30 2018 .SYNOPSIS...A generally mid-grade monsoonal pattern will continue through the remainder of the week with daily afternoon chances for thunderstorms, primarily across the higher terrain of northern Arizona. && .DISCUSSION...Scattered thunderstorms along the Mogollon Rim will continue to advect southwestward through the remainder of the afternoon. The main hazards will be lightning, small hail, and localized flash flooding. Much drier air has filtered into the Four Corners region with sunny skies being observed across most of Navajo Nation and Hopi lands north of highway 264. For Tuesday, another round of thunderstorms will develop along the Mogollon Rim around midday, then drift south/southwestward during the afternoon. Dry air will remain entrenched across the Four Corners with another day of little to no activity over the Black Mesa and Chuskas. Wednesday through Friday, steering flow will become more westerly over northern Arizona as 850mb-300mb layer anticyclonic flow becomes centered over south-central Arizona. A mid-grade monsoonal diurnal pattern of thunderstorms initiating along the Mogollon Rim around midday, then drifting east based off the forecast steering flow is expected. The medium range models are hinting at some drying over northern Arizona by the weekend as a little stronger westerly flow aloft dips into northern Arizona. This would shunt monsoonal moisture farther east into New Mexico. For now showed a decreasing trend in POPS during the weekend, but still kept low-end chance in for areas along the Mogollon Rim. Stay tuned. && .AVIATION...For the 00Z package...Scattered showers and thunderstorms south of a Grand Canyon-Flagstaff-Show Low line will move slowly toward the southwest. Wind gusts in excess of 40 mph possible in the vicinity of storms. Activity diminishing after 02Z. Another round of scattered thunderstorms are forecast to develop along the Mogollon Rim after 18z Tuesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For today through Wednesday...look for scattered to numerous thunderstorms from the Mogollon Rim and White Mountains region southward, with isolated storm coverage further north. Storms most prevalent from late morning through sunset. High temperatures 5 to 10 degrees above normal across the further north locations. Thursday through Saturday...monsoon moisture will spread across all portions of Arizona. The result, an increasing chance for storms across northeast Arizona. Expect near normal temperature and relative humidity values for early August. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TM AVIATION...TM FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 30, 12:19 PM MST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1219 PM MST MON JUL 30 2018
AZZ011-014-040-302000-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Apache County-
Northeast Plateaus and Mesas South of Hwy 264-
1219 PM MST MON JUL 30 2018
...STRONG THUNDERSTORM NEAR HOUCK THROUGH 100 PM MST...
At 1217 PM MST, Doppler radar was tracking a strong thunderstorm near
Houck, or 28 miles northwest of Zuni Pueblo, moving southeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Houck and Sanders. I-40 between Sanders and Houck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 10932 3529 10941 3540 10922 3523 10905
3519 10904
TIME...MOT...LOC 1917Z 328DEG 14KT 3529 10928
TPSSpecial weather statement, Jul 30, 1:48 PM MST, 2 hours 33 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 148 PM MST MON JUL 30 2018 AZZ016-018-302130- Northern Gila County-Eastern Mogollon Rim- 148 PM MST MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL 230 PM MST... At 147 PM MST, Doppler radar was tracking a strong thunderstorm 14 miles west of Carrizo, or 28 miles southeast of Forest Lakes, moving southwest at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of Gila and Navajo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3404 11055 3398 11045 3385 11053 3395 11071 TIME...MOT...LOC 2047Z 036DEG 7KT 3399 11054 TPS
Special weather statement, Jul 30, 2:12 PM MST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
212 PM MST MON JUL 30 2018
AZZ018-302200-
Northern Gila County-
212 PM MST MON JUL 30 2018
...SEVERE THUNDERSTORM SOUTH OF CARRIZO MOVING SLOWLY SOUTH THROUGH
300 PM MST...
At 211 PM MST, Doppler radar was tracking a strong thunderstorm over
Carrizo, or 23 miles southwest of Show Low. This storm is
moving south at 5 to 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of Gila County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3383 11032 3383 11034 3392 11047 3400 11030
3395 11021 3380 11030
TIME...MOT...LOC 2111Z 029DEG 2KT 3397 11029
TPSSpecial weather statement, Jul 30, 2:16 PM MST, 2 hours 5 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 216 PM MST MON JUL 30 2018 AZZ016-018-302200- Northern Gila County-Eastern Mogollon Rim- 216 PM MST MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL 300 PM MST... At 215 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Young, or 22 miles south of Forest Lakes, moving southwest at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of Gila and Navajo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3408 11078 3401 11066 3383 11064 3393 11091 TIME...MOT...LOC 2115Z 026DEG 6KT 3401 11075 TPS
Special weather statement, Jul 30, 3:52 PM MST, 29 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 352 PM MST MON JUL 30 2018 AZZ008-037-302330- Yavapai County Valleys and Basins-Yavapai County Mountains- 352 PM MST MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 430 PM MST... At 351 PM MST, Doppler radar was tracking a strong thunderstorm over Kirkland and Skull Valley, or 20 miles southwest of Prescott Valley, moving southwest at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wilhoit, Skull Valley and Kirkland. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3459 11276 3451 11255 3428 11267 3441 11294 TIME...MOT...LOC 2251Z 033DEG 11KT 3445 11273 KD
Special weather statement, Jul 30, 4:21 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 421 PM MST MON JUL 30 2018 AZZ016-018-302345- Northern Gila County-Eastern Mogollon Rim- 421 PM MST MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND COCONINO COUNTIES UNTIL 445 PM MST... At 420 PM MST, Doppler radar was tracking strong thunderstorms near Pine and Strawberry, or 9 miles northwest of Payson. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Payson, Flowing Springs, Mesa Del Caballo, Geronimo Estates, Freedom Acres, Pine, Strawberry, East Verde Estates, Houston Mesa Campground, Water Wheel Burn At Houston Mesa Rd- S, Tonto Natural Bridge State Park, Beaver Valley and Water Wheel Burn At Houston Mesa Rd-N. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3447 11151 3434 11125 3418 11137 3432 11163 TIME...MOT...LOC 2320Z 033DEG 4KT 3431 11148 KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:19 PM MST | Special Weather Statement | FGZ | Apache | 41 min |
| Jul 30, 1:48 PM MST | Special Weather Statement | FGZ | Gila | 42 min |
| Jul 30, 2:12 PM MST | Special Weather Statement | FGZ | Gila | 48 min |
| Jul 30, 2:16 PM MST | Special Weather Statement | FGZ | Gila | 44 min |
| Jul 30, 2:33 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 28 min |
| Jul 30, 3:00 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 22 min |
| Jul 30, 3:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 22 min |
| Jul 30, 3:52 PM MST | Special Weather Statement | FGZ | Yavapai | 38 min |
| Jul 30, 4:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 30 min |
| Jul 30, 4:43 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 30, 4:57 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 48 min |
Nearby
Special Weather Statements in Arizona, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.